Couldn't find what you looking for?

TRY OUR SEARCH!

I have had a Mirena IUD for almost a year now and over the past 4 to 5 months my skin has been breaking out which I have never had happen to me even through my teenage years. I am also experiencing problems with excessive sweating which is quite embarrassing. I feel like a teenager again. Do you know if the problems I am experiencing can be linked to the Mirena?

Loading...

I feel like you are writing the story of my life the past 3 years. I have told doctors that literally a couple months after having the mirena I began to sweat like a race horse. I am not a sweater. Unless I am doing like aerobics at the gym, I dont sweat...that is until the mirena! The same thing with the acne! I never had an acne problem as a teen but now I have had acne and scaring! Both, over the past 3 years have only worsened! I am totally self conscious about the sweating. I cannot wear anything like hugging my armpits or they will be drenched! I cannot stand it! I am going for a visit this week b/c I am totally convinced that has got to the be cause! I want to get it out but have to find another very reliable of birth control before b/c we really dont need anymore children at this time. Let me know how things go with you and I will do the same!!!
Reply

Loading...

I have to thank you both for postings! I got the IUD about 2 years ago and had not had any problems, but over the past few months I have started to sweat uncontrollably and breaking out badly. Both of which I have never had problems with. I’ve had to switch to prescription control deodorant and have spent ridiculous amounts of money on acne products – to no avail! I have a closet full of clothes that I cannot wear for fear of sweat stains (I now wear a lot of white and black tops) and now have to wear make-up to cover my acne and scarring. I feel like a prisoner in my own body. I didn’t want to admit that it might be the Mirena that is cause of my frustration because it is so convenient, but your postings have convinced me that it must be so. So, thank you both and good luck.
Reply

Loading...

I had to write back and give an update to this Mirena enigma.

I had my Mirena removed yesterday. I went back on the pill (Yaz) (yesterday as well) and I am already noticing a difference in my skin. I usually wake up with at least 1 or 2 new pimples and this morning my skin was less inflaimed and most of the pimples I had yesterday have gone down. The results are amazing! After speaking with my doctor, she said that she had heard similar reactions from some of her other patients and she believes that it is the lack of estrogen in Mirena that causes these side effects. Only time will tell if the sweating subsides, but so far I have not experienced "the sweats" today. I'm keeping my fingers crossed!
Reply

Loading...

Thanks to the first one who started this post! I thougnt I was crazy. As for the first post......my situation exactly. It helps to know I am not alone. I just had the Mirena removed yesterday. My Ob/Gyn wants me to wait until I have my dermatology consult next week before starting me on a pill. Has anyone ever had terrible mood swings with the pill? I did in the past so I'm very leary of starting again. My moods stabilized with the Mirena....that was the only plus....well that and no monthly cost for pills..... %-)
Reply

Loading...

I had the Mirena removed six months ago and I still have issues with acne and sweating. I don't know why I still have these persistent issues. However, the acne and sweating was way worse when it was in. I broke out three days after I had the Mirena put in. I am sooooo frustrated with the Mirena. I can't wait until the acne and sweating goes away but I am beginning to think the Mirena has some how changed my chemistry altogether.

:'(
Reply

Loading...

Hot flashes, acne like a teenager, sweating, mood swings...etc etc etc. After reading doctors notes, articles, etc... they are now saying Mirena is causing early menopause... yes, in women even in their 20s. I am so freaked out as I have been feeling all the menopause symptoms. I want it out.
Reply

Loading...

I do understand what everyone is talking about i suffer acne all my life as a teenager, but never like that before, it 's outrageous, i feel discourage that i have to go through this all over again, i have tried everything in the market nothing works went to the doctor several times spending money, more money not a thing, i don't want any more children, but i most do something about it, and one thing i notice is that there is a bad smell from my underwear and it's discusting. i which you all good luck with your decision.
Reply

Loading...

i just had my mirena removed a week ago and had the paragard inserted. since it's only been a week i don't really have much to say about improvements in anything. after having mirena for 2 years i have a real good bit of acne on my face and a few pimples that spread to my back. i hated it! the paragard seemed like the best fit for me. ive heard a lot about the paragard making periods and cramping worse, but i've also heard about bleeding after having it inserted and i only bled for about 4 days. my period wasn't too bad to begin with so i'm not soo worried about cramping and things like that with the paragard(knock on wood).

after all this acne i wouldn't recommend mirena to anyone. i feel so self conscious now. it's terrible.
Reply

Loading...

I am so glad I found this post. I thought I was crazy. I had Mirena for two years and got it taken out about an hour ago! I could not take the sweating and acne anymore. I am convinced it was the Mirena that caused it since I have never had these problems before. I should be able to tell in a couple weeks. good luck to everyone else!
Reply

Loading...

I would like to thank everyone for your posts. I have also had uncontrollable sweating and acne since using Mirena. I switched to a doctor strength deodorant and still cannot wear tight shirts. I thought that all of this was happening because of just having a child, but 17 months later its still going on...Im starting to believe that Mirena is a huge factor. I will be having mine removed in a month when I go in for my annual physical. Im convinced that there is not a birth control out there that will come without side effects...I guess there's abstinance, but Im doubtful my fiance will be eager for that.
Reply

Loading...

I have had my Mirena for about 2 years. I am SOOOOO happy I found this site I serouisly thought I was losing it. My acne is SOOOOO bad! Every morning I have new huge PAINFUL pimples on my face, neck, back, chest and my arms! I have gained about 10lbs and can not lose it (and its not lack of trying) I have crazy mood swings and MAJOR water retention. Also I keep getting bactirial infections down there and I have never had one before this. I hate this thing and I am calling tommrow for it to come out and I dont know know if anyone else has this issue but, my sex drive is about nothing. I feel like its a chore! Thanks ladies I willl post again after I have it taken out.
Reply

Loading...

I had my Mirena placed in August 2009 & have had horrible facial and scalp acne ever since. I have also noticed scarring on my face. The acne hurts & I get frequent cyst-type pimples. I am embarrassed to be seen like this. I do feel more anxious & almost weepy as well. My libido also is absent. I am having Mirena removed tomorrow and can't wait for this acne to clear up. I think I have gained 5 or 10 pounds also. So, we will see what happens, but I am hopeful for the skin situation to get better, because I think it continues to worsen for me.
Reply

Loading...

Oh thank god!!! I was beginning to think that I was the only one!! I have had the mirena for over a year and WOW, the acne on my face depresses me to no end, my back ( which has never seen a pimple before the mirena) is so bad that I will never wear an open back dress. My mood swings are horrible, I sweat like a pig, and could care a less about being intimate with my husband ( most likely because I'm SO self conscious). Not to mention that i'm never regular! I am at the point that I'd rather give birth to quadruplets than have this thing in me for another minute! I think the Mirena is the worst birth control ever!!
Reply

Loading...

I wish I had seen this website sooner to see that other people are going through the same thing as me. The only this is I am not sweating uncontrollably. I have had the Mirena for 2 years now and just a few months ago started breaking out sooooo bad. Like most of you I have never had this problem as a teenager, but now its so embrassing. It's like I get about 4 zits a day, and I can't stand it. What can I do?
Reply

Loading...